MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ VAGINAL PANEL; VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ VAGINAL PANEL; VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM
Catalog Number 443712
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device types: nsu, ouy, pqa.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of bd max¿ vaginal panel, a trichomonas vaginalis false positive patient result was obtained.The first test on the bd max¿ vaginal panel was dual positive for bacterial vaginosis (bv) and trichomonas vaginalis (tv).The second test on bd max¿ vaginal panel was bv positive, but tv negative.Test was repeated on bd max¿ ctgctv2 and was all negative.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results when using the bd max¿ vaginal panel (ref.(b)(4)) kit lot 5142281 was performed by the review of customer¿s data, review of manufacturing records and by the complaint¿s history review.Customer reported a suspected false positive result on bd max¿ vaginal panel (ref#(b)(4)) kit lot 5142281.According to customer, the sample was positive for the trichomonas vaginalis target (tv) and negative upon repeat.The sample was also tested on bd ctgctv2 for bd max¿ system (ref#(b)(4)) and the result was still negative for the tv target.The initial sample was in run 2342 from the bd max¿ instrument (b)(6) and according to customer was positive for bacterial vaginosis as well as positive for trichomonas vaginalis.However, this run was not provided.The repeat on bd max¿ vaginal panel was performed in run 2223 of bd max¿ instrument (b)(6) and was retrieved from the database for analysis.The affected sample accession id, which refers to the last three digits *828, was found in position a3.The run number for the repeat with the bd ctgctv2 for bd max¿ system was not named in the complaint and the sample accession id was not found associated with a ctgctv2 sample on bd max¿ instrument (b)(6).Manual pcr curves adjudication of the repeat test (sample a3; run 2223) showed true amplification for the tv target, but was late and low and did not reach the thresholds to be positive.Nevertheless, it must be noted that manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.Based on the data analysis and information provided, a specimen at or near the assay limit of detection (lod) is the most likely cause to explain the customer¿s discrepant result between initial and repeat test of that sample.Limit of detection can vary between different assays.As stated in the bd max¿ vaginal panel ifu (p0258(05)), erroneous test results may occur from improper specimen collection, handling or storage, technical error, sample mix-up or because the number of organisms in the sample is below the analytical sensitivity of the test.Moreover, as with all pcr-based tests, extremely low levels of target below the limit of detection of the assay may be detected, but results may not be reproducible.Moreover, limit of detection can vary between different assays.The positive result from the initial sample is suspected of being a true positive from a specimen at or near the assay limit of detection since the repeat of the sample (a3, run 2473) showed true amplification which did not reach the threshold to be positive.The review of quality control records of bd max¿ vaginal panel lot 5142281 revealed no anomalies that could explain the customer¿s discrepant result.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ vaginal panel kit lot 5142281.The root cause was not identified.However, specimens at or near the assay limit of detection (lod) is suspected of having contributed to the customer¿s discrepant results.Nonetheless, no reagents issue is suspected.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action since no new hazard was identified.
 
Event or Problem Description

Brand Name
BD MAX¿ VAGINAL PANEL
Common Device Name
VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24251873
Report Number3007420875-2026-00004
Device Sequence Number12848652
Product Code OOI
UDI-Device Identifier00382904437121
UDI-Public(01)00382904437121(17)260519(10)5142281
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K201017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/19/2026
Device Catalogue Number443712
Device Lot Number5142281
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer03/23/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown